MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ ELECTROSURGICAL PLATE; ELECTROSURGICAL RETURN ELECTRODE

3M HEALTH CARE 3M¿ ELECTROSURGICAL PLATE; ELECTROSURGICAL RETURN ELECTRODE
Catalog Number 8180F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A hospital reported a patient underwent a heart bypass surgery, and during surgery, the electrosurgical patient plates, 8180f were applied.A burn on the back of the right shoulder was observed upon post operative removal of the electrosurgical patient plates.The use of plates were reportedly followed according to the ifu [instructions for use], and the patient is receiving the continuous treatment at the hospital (treatment type not specified) that is a required intervention to prevent impairment, damage and serious injury.
 
Additional Manufacturer Narrative
H10: an investigation into this lot was performed, and no quality issues were identified.No samples or photos of the actual patient plate used in this case were received although samples of unused products were provided.The unused samples were tested and met specifications.Without a sample of the actual patient plate, it is not possible to perform any tests to determine if the actual patient plate met specifications.The instructions for use (ifu) states to reduce the risk of burns, all instructions should be followed as per the instructions for use provided.The site must be clean, dry and free of hair at application site.The patient plate should not be overloaded with too much current.If the electrosurgical device or active accessory was activated for a longer period of time of time than recommended per the ifu, it is possible this could overload the patient plate with too much current and result in a patient burn.The ifu also states that to reduce the risk of patient burns, the lowest possible power setting should be used; short activation times should be used and if long activation time is necessary to allow for time between activations to allow the tissue under the patient plated to cool; and if the desired surgical effect is not received to stop and verify the correct distention/irrigation solution and good patient plate contact before proceeding with electrosurgery or increasing the power setting.

Brand Name
3M¿ ELECTROSURGICAL PLATE
Common Device Name
ELECTROSURGICAL RETURN ELECTRODE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144 1000
Manufacturer (Section G)
3M HEALTH CARE MEDICAL SOLUTIONS DIVISION
3m center, building 275-5w-06
st. paul MN 55144 1000
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
st. paul, MN 55144-1000
6514612670
MDR Report Key18389801
Report Number2110898-2023-00099
Device Sequence Number4196516
Product Code GEI
UDI-Device Identifier50707387563504
UDI-Public50707387563504
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K833364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Catalogue Number8180F
Device Lot Number2026-01 AM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2023
Initial Report FDA Received Date12/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian